advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Windsor, Ontario, Canada:

Sometimes when I give my four year old her insulin shots in the legs or arms, there is a little drop of blood, the insulin leaks out a little, or she gets a little bruising. Why? We use the outer side and top of her legs and the back and outer side of her arms. Where are the best areas on the arms and legs to give her the injections?

Answer:

Insulin injections, especially when leg or arm sites are used in children where subcutaneous tissue (fatty) is very thin compared to adolescents and adults, may cause bruising, capillary bleeding and/or leak of a drop of insulin. They are caused by injections into or close to the muscle and capillaries.

You should try to inject insulin at an angle of 45° (possibly lifting a skin fold as well) and waiting about 15 second before withdrawing the needle from the skin). Recommended injection sites for insulin in children are the abdomen for fast-acting insulin and the buttocks for NPH.

MS

DTQ-20030318190515
Original posting 2 Apr 2003
Posted to Blood Tests and Insulin Injections

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:44
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.